Alert archive / Louisiana / Small Craft Advisories in 2016
Small Craft Advisory 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 8, 2016, 5:07 PM CDT. It took effect at Apr 9, 2016, 1:00 AM CDT. It was in force for 50 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2016, 5:07 PM CDT (22:07 UTC)
- In effect from
- Apr 9, 2016, 1:00 AM CDT
- Expired
- Apr 11, 2016, 3:28 AM CDT
- In force
- 50 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
832 WHUS74 KLCH 082207 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 PM CDT FRI APR 8 2016 ...ELEVATED WINDS TO DEVELOP LATER TONIGHT... .COLDER AIR MOVING OVER THE WARMER GULF SHELF WATERS WILL RESULT IN A STRENGTHENING NORTHEASTERLY TO EASTERLY FLOW AFTER MIDNIGHT. WINDS WILL RELAX BRIEFLY SATURDAY MORNING AS HIGH PRESSURE MOVES INTO THE NORTHWEST GULF...THEN SHIFT TO A SOUTHERLY DIRECTION AND INCREASE AGAIN LATER SATURDAY AS A TIGHT GRADIENT DEVELOPS THANKS TO LOWER PRESSURES TO THE WEST. GMZ470-472-475-091000- /O.NEW.KLCH.SC.Y.0027.160409T0600Z-160411T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 507 PM CDT FRI APR 8 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 7 PM CDT SUNDAY. * WINDS...NORTHEAST WINDS INCREASING TO 20 KNOTS TONIGHT...SHIFTING SOUTHEAST ON SATURDAY. * WAVES/SEAS...INCREASING TO 6 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
5 follow-up statements
948 WHUS74 KLCH 090838 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 AM CDT SAT APR 9 2016 ...MODERATE TO STRONG WINDS EXPECTED TODAY THROUGH SUNDAY... .WINDS WILL SHIFT SOUTHEASTERLY TODAY AS SURFACE HIGH PRESSURE SLIDES EAST OF THE REGION. THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO STRONG WINDS OVER THE OUTER COASTAL WATERS TODAY INTO SUNDAY. GMZ470-472-475-092100- /O.CON.KLCH.SC.Y.0027.000000T0000Z-160411T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 338 AM CDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WINDS...EAST WINDS SHIFTING SOUTHEAST AND STRENGTHENING TO AROUND 20 KNOTS. * WAVES/SEAS...INCREASING TO 6 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24
443 WHUS74 KLCH 092101 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 401 PM CDT SAT APR 9 2016 ...MODERATE TO STRONG WINDS EXPECTED TODAY THROUGH SUNDAY... .THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO STRONG WINDS OVER THE OUTER COASTAL WATERS TODAY INTO SUNDAY. GMZ470-472-475-101215- /O.CON.KLCH.SC.Y.0027.000000T0000Z-160411T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 401 PM CDT SAT APR 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... * WINDS...EAST WINDS SHIFTING SOUTHEAST AND STRENGTHENING TO AROUND 20 KNOTS. * WAVES/SEAS...INCREASING TO 6 FEET BY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
691 WHUS74 KLCH 100908 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT SUN APR 10 2016 ...MODERATE TO STRONG WINDS EXPECTED THROUGH EARLY MONDAY... .THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO STRONG WINDS OVER THE OUTER COASTAL WATERS THROUGH EARLY MONDAY. GMZ470-472-475-102100- /O.EXT.KLCH.SC.Y.0027.000000T0000Z-160411T1300Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 408 AM CDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CDT MONDAY... * WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 6 FEET LATE TODAY INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24
332 WHUS74 KLCH 102037 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 PM CDT SUN APR 10 2016 ...MODERATE TO STRONG WINDS EXPECTED THROUGH EARLY MONDAY... .THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND LOWER PRESSURE DEVELOPING ACROSS WESTERN TEXAS WILL PRODUCE MODERATE TO STRONG WINDS OVER THE OUTER COASTAL WATERS THROUGH EARLY MONDAY. GMZ470-472-475-111200- /O.CON.KLCH.SC.Y.0027.000000T0000Z-160411T1300Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 337 PM CDT SUN APR 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * WINDS...SOUTHEAST AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...UP TO 6 FEET INTO EARLY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
647 WHUS74 KLCH 110828 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 328 AM CDT MON APR 11 2016 GMZ470-472-475-110930- /O.CAN.KLCH.SC.Y.0027.000000T0000Z-160411T1300Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 328 AM CDT MON APR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT SHOULD EXERCISE CAUTION BEYOND 20 NM TODAY. $$ 13
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 8, 4:01 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 8, 4:01 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 PM CDT FRI APR 8 2016
.DISCUSSION...
UPDATED THE MARINE ZONES TO REFLECT STRONG WINDS LATE TONIGHT IN
OUTER WATERS THAT WILL REACH SCA CRITIERA.
&&
.PREV DISCUSSION... /ISSUED 307 PM CDT FRI APR 8 2016/
DISCUSSION...
THIS AFTERNOON WE ARE GETTING REPORTS OF SMOKE ACROSS SOUTHWEST
LOUISIANA. BASED ON RADAR DATA...IT LOOKS LIKE THERE IS ONE FIRE
IN VERNON PARISH AND PERHAPS ANOTHER IN BEAUREGARD PARISH. WITH
THE STRONG NORTHERLY WINDS...THAT IS LIKELY THE SMOKE SEEN DOWN IN
THE LAKE CHARLES METRO AREA THIS AFTERNOON.
THE WEATHER WILL STAY DRY FOR ANOTHER 48 HOURS...THROUGH THE
WEEKEND...BEFORE NEXT WEEKS WET WEATHER PATTERN. TEMPERATURES
WILL RUN A LITTLE BELOW NORMAL SATURDAY MORNING WITH THE SURFACE
HIGH PRESSURE AREA CENTERED NORTH OF OUR AREA...BUT BY SUNDAY THE
HIGH SLIDES TO OUR NORTHEAST AND WE WILL SEE THE START OF A RETURN
OF STRONG SOUTHEASTERLY WINDS. THAT WILL BRING WARMER TEMPERATURES
FOR OVERNIGHT LOWS...AND SEASONABLE FOR THE AFTERNOON HIGHS.
SCATTERED SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST ON
MONDAY...ESPECIALLY IN EAST TEXAS AND CENTRAL LOUISIANA. NO THREAT
FOR SEVERE STORMS IN OUR FORECAST AREA...HOWEVER NORTHERN
LOUISIANA INTO ARKANSAS WILL HAVE TO WATCH FOR STRONG TO SEVERE
STORMS.
TUESDAY WILL SEE SMALL RAIN CHANCES AREA-WIDE...BUT IT INCREASES
TUESDAY NIGHT INTO WEDNESDAY...WITH AN INCH OF RAIN POSSIBLE IN
SOME PLACES. THE SEVERE WEATHER THREAT STILL LOOKS LOW....BUT KEEP
UP WITH UPDATES AS WE HEAD CLOSER TO THIS EVENT.
RAIN WILL BE ENDING ON THURSDAY MORNING AS A WEAK SURFACE LOW IN
THE NORTH CENTRAL GULF PULLS TO THE EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 48 77 55 79 / 0 10 10 10
LCH 51 77 60 78 / 0 0 10 10
LFT 52 76 57 78 / 0 0 10 10
BPT 54 77 62 79 / 0 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SATURDAY TO 7 PM CDT SUNDAY FOR
GMZ470-472-475.
&&
PUBLIC...15Hazardous weather outlook, Apr 8, 4:30 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 430 AM CDT FRI APR 8 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 091200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 430 AM CDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE NEAR THE FORECAST AREA LATE ON MONDAY THEN SLOWLY MOVE TO THE COAST DURING TUESDAY THEN INTO THE COASTAL WATERS TUESDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS FRONTAL SYSTEM AND LINGER BEHIND IT INTO WEDNESDAY. THE STRONGER STORMS ARE PREDICTED TO BE NORTH OF THE AREA. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-091200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 430 AM CDT FRI APR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A TIGHT PRESSURE GRADIENT IS EXPECTED TO FORM OVER THE NORTHWEST GULF OF MEXICO THIS WEEKEND INTO EARLY NEXT WEEK. MODERATE TO STRONG EASTERLY WINDS ARE FORECAST FOR SATURDAY...WITH MODERATE TO STRONG ONSHORE WINDS FOR SUNDAY INTO MONDAY. FROM SATURDAY THROUGH MONDAY...SMALL CRAFT EXERCISE CAUTION TO SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
Nearby
Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.